Because of the recent shortage of metoprolol succinate, my general practitioner refilled my prescription as metoprolol tartrate, but without informing me of the change. I was previously taking 25 mg in the am and 12.5 mg in the evening of the generic Toprol XL. Now I am taking 25 mg in the morning of generic Lopressor, and another 25 in the evening, but less than a full 12 hours apart. For example I will take the 25mg at 7 am, another 12.5 at 2pm and another 12.5 at around 6 or so.I have had breakthrough tachycardia, mostly when I wake up in the morning or a few hours after. Could this be caused by the change in medication? The pharmacist at Walgreens told me that the generic Lopressor only lasts 10-12 hours, as opposed to 24 for the XL. My question is, if I was taking 25mg in the am and 12.5 in the evening of Toprol XL, and now I am taking 25 of Lopressor in the am and pm, is this equivalent, or will my body have to adjust to a change in dosage, and might I experience side effects? Thank you.